Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 20, NWS Shreveport, LA

May 11, 2015Cherokee County, Rusk County, Texas

NWS Shreveport, LA issued this flash flood warning at May 11, 2015, 3:14 AM CDT for Cherokee County, Rusk County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2015, 3:14 AM CDT (08:14 UTC)
Expired
May 11, 2015, 7:15 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 126 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:30 AM CDTFLASH FLOOD4 Ne New Summerfield, TXHIGHWAY 856 SOUTH OF THE CONCORD COMMUNITY WAS FLOODED.
May 11, 3:30 AM CDTFLASH FLOODHenderson, TXSEVERAL ROADS WASHED OUT ACROSS RUSK COUNTY.
May 11, 3:30 AM CDTFLASH FLOODHenderson, TXSTREETS FLOODED IN HENDERSON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 8.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WGUS54 KSHV 110814
FFWSHV
TXC073-401-111215-
/O.NEW.KSHV.FF.W.0020.150511T0814Z-150511T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 AM CDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUSK COUNTY IN NORTHEASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 715 AM CDT
    
* AT 314 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN...WITH ADDITIONAL HEAVY RAINFALL EXPECTED TO TRAIN 
  OVER THE WARNED AREAS DURING THE NEXT FEW HOURS. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JACKSONVILLE...HENDERSON...KILGORE...RUSK...OVERTON...TATUM...NEW
  LONDON...MOUNT SELMAN...TURNERTOWN...MAYDELLE...REESE...PONTA...
  JOINERVILLE...MINDEN...MIXON...NEW SALEM...NEW SUMMERFIELD...
  EASTON...MOUNT ENTERPRISE AND GALLATIN.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES...ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3212 9546 3214 9499 3237 9498 3236 9460
      3239 9458 3239 9449 3221 9458 3185 9465
      3184 9494 3179 9498 3176 9493 3175 9497
      3170 9497 3168 9529 3173 9533 3173 9536
      3177 9540 3182 9540 3185 9545 3208 9542

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 11, 12:34 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 11, 12:34 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 AM CDT MON MAY 11 2015

.UPDATE...
EXTENSION OF THE TORNADO WATCH AREA TO INCLUDE CHEROKEE COUNTY TX

&&

.DISCUSSION...
NO OTHER CHANGES NEEDED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 1158 PM CDT SUN MAY 10 2015/

UPDATE...
FOR TORNADO WATCH 162 UNTIL 10Z OR 5 AM AND AREA EXTENSION TO
INCLUDE UNION AND LINCOLN LA.

DISCUSSION...
WCN WILL BE UPDATED AT MIDNIGHT FOR 161 TORNADO WATCH EXPIRATING
COUNTIES. ALSO WE WILL ADD LINCOLN AND UNION PARISHES IN THE NEW
TORNADO WATCH UNTIL 10Z/5 AM DST. SMALL CHANGES TO RESTRUCTURE
POPS AND WEATHER FROM NOW UNTIL 12Z OR 7AM. NEW WCN ON THE WAY.

PREV DISCUSSION... /ISSUED 1136 PM CDT SUN MAY 10 2015/

AVIATION...
NUMEROUS TSTMS CONTAINING VERY FQT LTG...HAIL ALOFT...
WIND GUSTS TO 40 TO 60KTS...AND POSSIBLE TORNADIC DEVELOPMENT
VCNTY OF KTXK...KTYR...KGGG TERMINALS THRU AROUND 11/08Z. THESE
STORMS MAY APPROACH KSHV TERMINAL BY AROUND 11/06Z. WEAKER
CONVECTION VCNTY KLFK. STORMS WILL APPROACH KMLU AND KELD LTR
TONIGHT. COLD FRONT STILL WEST OF I-35 SO CONVECTION REGENERATION
POSSIBLE FOR MAINLY LA PORTIONS OF AREA MON AFTN. MOSTLY VFR CIGS
OUTSIDE OF CONVECTION...EXCEPT SOME MVFR CIGS POSSIBLE AT KLFK.
S-SE WINDS 10 TO 15 KTS OVER NE TX TONIGHT...5 TO 10 KTS FURTHER
EAST. WINDS BECMG LGT AND VRBL AFTER 12/00Z./VII/.

PREV DISCUSSION... /ISSUED 1037 PM CDT SUN MAY 10 2015/

UPDATE...
SOME CHANGES TO TEMPERATURES...POPS...WEATHER AND SKY

DISCUSSION...
MODELS LAGGING BOTH NEW NAM AND LATEST HRRR. WE HAVE GONE WITH
OBSERVATION AND EXPECTATION FOR THIS DEVELOPING SQUALL LINE THAT
IS COMING TOGETHER OVER SE OK/SW AR AND NE TX. NEW WPC QPF MATCHES
WELL. CLOUDY WORDING IS RIGHT ON UNDER ALL THIS ANVIL DIVERGENCE
AND WE HAVE BUMPED TEMPERATURES AND TWEAKED LOWS. THE WATER VAPOR
IS SHOWING THE PARENT LOW SPOKING NEGATIVE INTO THE MIDWEST WITH
ANOTHER VORT OVER CO DROPPING INTO THE PATTERN NOW. THIS WILL
ASSIST THE PUSH ACROSS OVERNIGHT BY TAKING THE VENTING EASTWARD
KEEPING THE CONVECTIVE OUTFLOW IN BUSINESS. THE COLD FRONT LOOKS
TO BE CLOSE TO TRACK WITH LIKELY MORE WEATHER...BUT WITH A BIT
LESS OVERALL WIND ON THE ALL BLEND DURING LATE MONDAY AND
EVENING. ANOTHER UPDATE WITH OR WITHOUT A NEW WATCH BY MIDNIGHT.
/24/

PREV DISCUSSION... /ISSUED 345 PM CDT SUN MAY 10 2015/

DISCUSSION...
AXIS OF DEEP CONVECTION HAS SHIFTED LITTLE...AS EASTWARD
PROGRESSION INTO DRIER AND MORE STABLE AIR HAS BEEN SLOW TO
OCCUR...AND 700 MB FLOW HAS BEEN NEARLY PARALLEL TO ORIENTATION OF
STORMS. THUS...SPC HAS MERGED TO SEPARATE TORNADO WATCHES INTO ONE
ENTITY...IN EFFECT UNTIL 02Z. COLD FRONT STILL JUST EAST OF TX
PANHANDLE...SO SVR THREAT COULD CONTINUE BEYOND THAT. HAVE LEFT IN
SVR MENTION THRU THE OVERNIGHT....AND TSTM DEVELOPMENT SOUTH OF
I-30 STILL EXPECTED DURG THE DAY MONDAY. AFTER THIS...NAM BRINGING
FRONT THRU QUICKER THAN GFS...CLEARLY EVIDENT BY MOS TEMP
DIFFERENCES EXCEEDING 10 DEGREES ON HIGH TEMPS TUESDAY. THE FRONT
ORIENTATIN WILL AFFECT DETAILS OF FCST THROUGHOUT THE
WEEK...HOWEVER...GENERALLY HIGHER POPS SEEN OVER WESTERN...AND
ESPECIALLY SOUTHERN PORTIONS OF CWA FOR MOST OF THE WEEK./VII/.

PREV DISCUSSION... /ISSUED 137 PM CDT SUN MAY 10 2015/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  75  65  77 /  20  30  20  50
MLU  65  78  65  79 /  20  40  10  40
DEQ  59  72  59  74 /  10  10  10  50
TXK  62  73  62  74 /  10  20  20  50
ELD  65  74  62  77 /  20  20  10  40
TYR  61  74  65  74 /  20  30  30  70
GGG  61  74  65  75 /  20  30  20  70
LFK  67  76  68  79 /  40  60  30  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ARZ050-051-
     059>061-070>073.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR TXZ096-097-
     108>112.

&&

24/07/07
Hazardous weather outlook, May 10, 11:24 AM CDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 AM CDT SUN MAY 10 2015

ARZ060-061-070>073-111630-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-
1124 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS AND SOUTHWEST ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS THUNDERSTORMS
MOVE FROM NORTH TEXAS INTO THE AREA. A SECOND COMPLEX OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
AND MOVE INTO THE AREA THIS EVENING. DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...RAINFALL
AMOUNTS BETWEEN ONE AND THREE INCHES COULD LEAD TO FLASH FLOODING.
LOCALLY HIGHER AMOUNTS NEAR FOUR OR FIVE INCHES CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE AFTERNOON MONDAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND DURING THE
OVERNIGHT HOURS.

LAZ001>006-010>012-017-018-TXZ126-137-138-149>153-165>167-111630-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER-
BIENVILLE-SABINE-NATCHITOCHES-MARION-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1124 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO
DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO THE AREA THIS EVENING
AND TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE. IN ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND
THREE INCHES COULD POSSIBLY LEAD TO FLASH FLOODING AT ISOLATED
LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE AFTERNOON MONDAY.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND DURING THE
OVERNIGHT HOURS.

LAZ013-014-019>022-111630-
JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1124 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AND
DURING THE OVERNIGHT HOURS. HOWEVER...ORGANIZED HAZARDOUS WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY EARLY MONDAY
MORNING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL
BE POSSIBLE. THE SEVERE WEATHER THREAT SHOULD PERSIST THROUGH THE
DAYTIME HOURS AND INTO MONDAY EVENING.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT BUT MAY BE
NEEDED BY EARLY MONDAY MORNING.

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-111630-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-
1124 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON. A
FEW OF THESE STORMS MAY BECOME SEVERE.  A SECOND COMPLEX OF
STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A
COLD FRONT AND MOVE INTO THE AREA THIS EVENING. DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN
ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES COULD
LEAD TO FLASH FLOODING. LOCALLY HIGHER AMOUNTS NEAR FOUR OR FIVE
INCHES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE DAY MONDAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

VII

In the hours before

Special weather statement, May 11, 2:35 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 AM CDT MON MAY 11 2015

ARZ060-061-071>073-110815-
UNION AR-NEVADA AR-HEMPSTEAD AR-LAFAYETTE AR-COLUMBIA AR-
235 AM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...NEVADA...EASTERN
LAFAYETTE...COLUMBIA AND SOUTHEASTERN HEMPSTEAD COUNTIES UNTIL 315 AM
CDT...

AT 234 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OKOLONA TO NEAR BODCAW
TO NEAR BUSSEY TO WELCOME...AND MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EL DORADO...MAGNOLIA...PRESCOTT...SMACKOVER...STAMPS...WALDO...
LEWISVILLE...NORPHLET...MCNEIL...TAYLOR...EMMET...CALION...EMERSON...
BUCKNER...PERRYTOWN...ROSSTON...LOUANN...WILLISVILLE...BODCAW AND
BLUFF CITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTHWESTERN
ARKANSAS.

LAT...LON 3396 9338 3390 9330 3384 9329 3380 9318
      3382 9314 3378 9310 3338 9312 3339 9276
      3336 9268 3336 9255 3306 9254 3302 9294
      3302 9359 3395 9351
TIME...MOT...LOC 0734Z 251DEG 49KT 3397 9343 3352 9340 3319 9342 3304
9349

09
Special weather statement, May 11, 2:37 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
237 AM CDT MON MAY 11 2015

ARZ071-072-LAZ001>004-TXZ138-110815-
LAFAYETTE AR-COLUMBIA AR-CLAIBORNE LA-BOSSIER LA-WEBSTER LA-CADDO LA-
HARRISON TX-
237 AM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
SOUTHERN COLUMBIA COUNTIES...NORTHWESTERN CLAIBORNE...NORTHERN
BOSSIER...WEST CENTRAL CADDO...NORTHWESTERN WEBSTER PARISHES IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN HARRISON COUNTIES UNTIL 315
AM CDT...

AT 237 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WELCOME TO 6 MILES
SOUTHEAST OF PLAIN DEALING TO NEAR BLANCHARD TO 6 MILES NORTH OF
ELYSIAN FIELDS...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...SPRINGHILL...GREENWOOD...BLANCHARD...
HAYNESVILLE...WASKOM...BENTON...CULLEN...PLAIN DEALING...COTTON
VALLEY...SAREPTA...MOORINGSPORT...TAYLOR...EMERSON...BELCHER...
SHONGALOO...WELCOME...FOSTERS AND ATLANTA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTHWESTERN
ARKANSAS...NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.

LAT...LON 3312 9299 3302 9307 3292 9318 3246 9373
      3240 9433 3267 9399 3282 9376 3307 9359
      3329 9298
TIME...MOT...LOC 0737Z 247DEG 30KT 3306 9345 3284 9363 3265 9384 3247
9418

09
Local storm report, May 11, 2:49 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 AM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLASH FLOOD      11 NNE HALLSVILLE       32.65N  94.50W
05/11/2015                   HARRISON           TX   LAW ENFORCEMENT

            BRIDGE OUT DUE TO FLOODING ON SAM HALL ROAD

&&

EVENT NUMBER SHV1500419

25
Local storm report, May 11, 2:51 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 AM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLASH FLOOD      5 W HALLSVILLE          32.50N  94.66W
05/11/2015                   HARRISON           TX   LAW ENFORCEMENT

            FLOODING ON HIGHWAY 80 WEST OF HALLSVILLE - VEHICLES
            FLOATING IN WATER

&&

EVENT NUMBER SHV1500420

25
Special weather statement, May 11, 2:52 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 AM CDT MON MAY 11 2015

TXZ149-150-152-110830-
CHEROKEE TX-RUSK TX-NACOGDOCHES TX-
252 AM CDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES AND CENTRAL CHEROKEE COUNTIES UNTIL 330 AM CDT...

AT 252 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF RUSK...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RUSK...ALTO...SACUL...NEW SALEM...CUSHING...REKLAW AND GLENFAWN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3175 9532 3201 9488 3185 9474 3158 9518
TIME...MOT...LOC 0751Z 234DEG 33KT 3171 9518

15
Local storm report, May 11, 3:04 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 AM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     TSTM WND GST     HENDERSON               32.16N  94.80W
05/11/2015  E60 MPH          RUSK               TX   EMERGENCY MNGR

            WINDS 50 TO 60 WITH HIGHER GUSTS... POWER OUT IN
            HENDERSON... PEA SIZED HAIL

&&

EVENT NUMBER SHV1500421

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:07 PM CDTSevere Thunderstorm WarningSHVSmith, Wood53 min
May 10, 9:22 PM CDTRiver Flood WarningSHVSmith, Wood7 days
May 10, 9:26 PM CDTTornado WarningSHVSmith, Wood29 min
May 10, 10:06 PM CDTSevere Thunderstorm WarningSHVBowie39 min
May 10, 10:16 PM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood59 min
May 10, 10:19 PM CDTTornado WarningSHVBowie26 min
May 10, 10:26 PM CDTTornado WarningSHVSmith, Wood49 min
May 10, 10:52 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion38 min
May 10, 10:59 PM CDTTornado WarningSHVHarrison, Marion46 min
May 10, 11:14 PM CDTSevere Thunderstorm WarningSHVCamp, Smith, Upshur, Wood61 min
May 10, 11:22 PM CDTTornado WarningSHVCass, Marion38 min
May 10, 11:38 PM CDTTornado WarningSHVBowie, Red River, Titus37 min
May 10, 11:39 PM CDTFlash Flood WarningSHVSmith, Upshur, Wood4 hr
May 10, 11:46 PM CDTSevere Thunderstorm WarningSHVBowie44 min
May 10, 11:58 PM CDTTornado WarningSHVBowie, Cass36 min
May 11, 12:07 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Marion, Morris, Titus and 1 more53 min
May 11, 12:25 AM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith, Upshur, Wood65 min
May 11, 12:36 AM CDTFlash Flood WarningSHVBowie, Red River4 hr
May 11, 12:41 AM CDTSevere Thunderstorm WarningSHVCherokee64 min
May 11, 12:46 AM CDTTornado WarningSHVBowie15 min
May 11, 12:53 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris52 min
May 11, 12:59 AM CDTSevere Thunderstorm WarningSHVCass, Gregg, Harrison, Marion, Morris, Panola and 2 more46 min
May 11, 1:03 AM CDTTornado WarningSHVBowie27 min
May 11, 1:19 AM CDTTornado WarningSHVCherokee, Rusk, Smith41 min
May 11, 1:19 AM CDTTornado WarningSHVBowie26 min
May 11, 1:42 AM CDTSevere Thunderstorm WarningSHVBowie, Cass48 min
May 11, 1:47 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Rusk43 min
May 11, 1:51 AM CDTFlash Flood Warning EmergencySHVGregg, Harrison, Marion, Upshur4 hr
May 11, 1:59 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk61 min
May 11, 2:05 AM CDTSevere Thunderstorm WarningSHVCherokee, Smith40 min
May 11, 2:44 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion61 min
May 11, 2:52 AM CDTSpecial Weather StatementSHVCherokee38 min
May 11, 2:58 AM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Panola, Rusk47 min
May 11, 3:05 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk55 min
May 11, 3:31 AM CDTSevere Thunderstorm WarningSHVHarrison, Nacogdoches, Panola, Rusk, Shelby59 min
May 11, 3:45 AM CDTAreal Flood WarningSHVSmith, Upshur, Wood3 hr
May 11, 4:19 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches56 min
May 11, 4:31 AM CDTAreal Flood WarningSHVBowie, Cass3 hr
May 11, 5:26 AM CDTRiver Flood WarningSHVGregg56 hr
May 11, 5:46 AM CDTFlash Flood WarningSHVGregg, Harrison, Marion, Upshur3 hr
May 11, 5:59 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith67 hr
May 11, 10:50 AM CDTRiver Flood WarningSHVCass, Harrison, Marion4 days
May 11, 10:53 AM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood5 days
May 11, 10:53 AM CDTRiver Flood WarningSHVGregg, Rusk7 days
May 11, 10:53 AM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk8 days

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.